Results 1 to 3 of 3

Thread: high blood presure

  1. #1
    Senior Member da lurker's Avatar
    Join Date
    Jun 2005
    Location
    29 ° N 81 ° W
    Posts
    571

    high blood presure

    hello all, im only new to the internet world of sci. in 1996 i had c5,6,7 fused with my spinal cord getting damaged because the disc's rubed on it. i dont get very good medical care, imho, if i knew more about it though i could get my doctor to refer me. My question is do you think my high blood pressure could be caused by spasticity? has anyone heard of this. ive looked alot on google, cant find no mention. is there a test for amount of spazieness. my legs and arms hurt all the time and i walk like im drunk. thanks for being here

  2. #2
    Do you have true essential hypertension, or are you having autonomic dysreflexia? Did you go to a SCI center for rehabilitation? Were you taught about AD?

    Spasticity in and of itself would not cause essential hypertension, but people with SCI are at risk (as is most of our general population). Are you being treated for your spasticity? How and with what? Do you have a good SCI physiatrist?

    (KLD)

  3. #3
    Senior Member da lurker's Avatar
    Join Date
    Jun 2005
    Location
    29 ° N 81 ° W
    Posts
    571
    Thank you very very much for responding. You asking me these questions helps me alot.

    I dont know what type of high blood presure I have. I was given hydrochlorothiazide 12mg/day. I dont take it regularly because is makes me very nauseated. From what Iv'e read about hydrochlorothiazide, it reduces the sodium level. I haven't picked up a salt shaker in 10 years, I eat lots of fresh fruits and vegtables most every day, with the ocasional junk food binges, so I was questioning (to myself) if this was the right course of action to take. My next Dr. appt. is 7/26, I will bring up essential hypertension and autonomic dysreflexia with my Dr. then. Maybe there will be some test. I only knew of too much sodium or having blockage in kidneys or ateries.

    I am not being treated specifically for spasticity, but for pain. I tried Nuronton, didn't do nothing, Zanaflex, made me into a zombie, I would be walking, or worse driving and not remember the past few minutes. I never even built up to 1/2 of the recomended dosage. It did seem to help me with my walking a little bit though, but it wasnt a good tradeoff. So now I take Narco 10/300, 1-2/day. I get 75/month. I also take a little Flexiril when needed. This usually takes the rough edge off the pain. Also advil, 400-1200mg/day.

    I didnt know what a physiatrist was till I looked it up let alone a SCI physiatrist. I did see a physical therapist a few months ago. After every session, which consisted mostly of hot packs and TEMS treatment, and a little streching of my neck, I would feel like my entire body was lightly shaking for the rest of the day along with a migrain for a couple of days.

    The rest of the meds I take:
    Imatrix- 50mg for migrains, sometimes 4/wk sometimes none/wk.
    Lexapro- 20mg/day for depression and the side affect of pain control.
    Adderal- 10-20mg/day but not every day. for Attention deficit and depression. I wonder about this central nervous system stimulator but the ssri dosnt work without it. Ive been taking Adderal and a ssri for 15 years now. My blood pressure was always 120/80 untill just a few years ago.
    Coffee- no more than 2cups/day.
    (dont tell anyone, 1 pack of cigs/day)
    I tried Klonopin but it was another zombie dug, and it didnt seem to work.
    Im 50, 6', 225 lbs
    My blood presure runs about 150/95
    I dont exersize cause it hurts. makes my legs flip, mostly at nite.

    Thankyou thankyou very much for being hear (there?). I will print all these communicas and presint them to my Dr. as I never now what to say to her and she said once that she didnt know. I dont have much money so I go to a city community clinic. I can only see her at regularly scheduled appts. Other than that I must go to the ER. At least she gives me Narcos, unlike my last Dr..

    Please ask me some more questions, if you can think of any, so I can get all this SCI stuff sorted out and on paper, or I will ask you some more later.
    This typing made my right shoulder and arm numb.

    Tom

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •